Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 283, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 9, 2004, 12:26 AM CDT for Boone County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2004, 12:26 AM CDT (05:26 UTC)
- Expired
- Jul 9, 2004, 1:15 AM CDT
- In force
- 49 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
County Boone County, NE
The radar
The Omaha radar (KOAX), 148 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2065 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:53 PM CDT, 10 hours 33 minutes earlier.
Area forecast discussion, Jul 8, 1:53 PM CDT, 10 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 153 PM CDT THU JUL 8 2004 .DISCUSSION... MAIN CONCERN IS POTENTIAL FOR SEVERE WEATHER TONIGHT. IN THE SHORT TERM...INGREDIENTS COMING TOGETHER ACROSS THE PLAINS THIS AFTERNOON FOR ACTIVE WEATHER IN THE CWA OVERNIGHT. LATEST SPC DAY 1 SEEMS TO HAVE MOVED THE MDT RISK AREA FARTHER INTO OUR CWA. GREATEST INSTABILITY THIS AFTERNOON FOUND JUST SOUTH OF A NEARLY STATIONARY WARM FRONT HUGGING THE NEB/KS BORDER. A MOIST ENVIRONMENT PLUS BREAKING CLOUDS WERE ALLOWING MLCAPES TO EXCEED 3400 J/KG...WITH THE INSTABILITY AXIS NOSING INTO SOUTHERN SECTIONS OF THE CWA. THE LATEST ETA/GFS/RUC SEEM TO IMPLY LITTLE MOVEMENT OF THE FRONT THRU THIS EVENING. THIS SHOULD FOCUS DEVELOPMENT OF STRONG/SEVERE THUNDERSTORMS PARTICULARLY ALONG AND SOUTH OF I-80...AS DEPICTED BY PROGGED SCP/SIGSVR/SSCTOR RUC PARAMETERS. WILL THEREFORE BUMP UP POPS FROM THE PREVIOUS FCST AND MENTION POSSIBLE SEVERE. THE WARMING TREND GETS UNDERWAY FRIDAY AS THE MODELS BUILD AN UPPER LEVEL RIDGE INTO THE PLAINS AND SOUTHERLY FLOW PREVAILS AT THE LOW LEVELS. MEANWHILE THE MAV AND MET FOCUS HIGHER POPS TO THE EAST OF THE CWA. WILL THEREFORE PULL POPS FROM THE FCST SINCE NO REAL DISTINGUISHING FEATURES STAND OUT TO SUGGEST CONVECTION. WILL LEAVE FCST DRY THRU SATURDAY AS WELL...AS PER LOW MOS POP GUIDANCE. BY SATURDAY NIGHT THOUGH...THE ETA IS ADVERTISING A POTENT MID LEVEL WAVE EJECTING OUT OF THE HIGH PLAINS AND RIDGING OVER THE WEAKENED UPPER LEVEL RIDGE. THE MAV HITS THE DAKOTAS & PARTS OF NE NEB HARD WITH POPS DURING THE OVERNIGHT HOURS. GOING FCST LOOKS REASONABLE WITH SMALL CHANCE NORTH AND SLGT CHANCE SOUTH. OTHERWISE LOOKING DRY AND WARM FROM SUNDAY INTO MOST OF NEXT WEEK. BY THURSDAY...THE GFS SHOWS THE RIDGE RETROGRADING WITH NW FLOW PREVAILING ABOVE. THIS IN TURN ALLOWS A COLD FRONT TO PUSH THRU THE DAKOTAS AND INTO THE PLAINS. WILL HOLD OFF MAKING ANY SIGNIFICANT TEMP CHANGES UNTIL MODELS SHOW SOME CONSISTENCY WITH THIS FEATURE. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE
Hazardous weather outlook, Jul 8, 5:46 PM CDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 546 PM CDT THU JUL 8 2004 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-091100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 546 PM CDT THU JUL 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS SOUTHEAST NEBRASKA. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ARE ALL POSSIBLE. A CAP OF WARM AIR ALOFT IS HOLDING STRONG INSTABILITY IN CHECK. ANY THUNDERSTORMS THAT CAN BREAK THROUGH THIS CAP COULD RAPIDLY BECOME VIOLENT. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL THE OUTLOOK AREA LATER TONIGHT AS STORMS MOVE IN FROM THE WEST. INSTABILITY WILL BE MORE LIMITED...BUT LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL STILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY EVENING AND NIGHT ACROSS NORTHEAST NEBRASKA AND WEST CENTRAL IOWA...AND A SLIGHT CHANCE ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. A FEW SEVERE STORMS ARE POSSIBLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN FAR SOUTHERN NEBRASKA...AND LATER TONIGHT ACROSS THE AREA. POLLACK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:47 AM CDT | Flash Flood Warning | OAX | Boone | 3 hr |
| Jul 9, 1:10 AM CDT | Severe Thunderstorm Warning | OAX | Platte | 50 min |
| Jul 9, 1:29 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Saline, Seward | 61 min |
| Jul 9, 1:57 AM CDT | Severe Thunderstorm Warning | OAX | Platte | 33 min |
| Jul 9, 2:13 AM CDT | Severe Thunderstorm Warning | OAX | Saunders | 32 min |
| Jul 9, 2:18 AM CDT | Severe Thunderstorm Warning | OAX | Colfax | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.